Alert archive / Wyoming / Red Flag Warnings in 2020

Red Flag Warning 29, NWS Cheyenne, WY

August 22, 2020

NWS Cheyenne, WY issued this red flag warning at Aug 22, 2020, 7:39 PM MDT. It took effect at Aug 23, 2020, 11:00 AM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 22, 2020, 7:39 PM MDT (01:39 UTC)
In effect from
Aug 23, 2020, 11:00 AM MDT
Expired
Aug 23, 2020, 8:00 PM MDT
In force
9 hr
Issued by
NWS Cheyenne, WY

The text

As transmitted.

135 
WWUS85 KCYS 230139
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
739 PM MDT Sat Aug 22 2020

...RED FLAG WARNING FOR GUSTY WINDS AND LOW HUMIDITY SUNDAY 11 AM
TO 8 PM FWZ 303...

WYZ303-231200-
/O.EXP.KCYS.FW.W.0028.000000T0000Z-200823T0200Z/
/O.UPG.KCYS.FW.A.0023.200823T1700Z-200824T0200Z/
/O.NEW.KCYS.FW.W.0029.200823T1700Z-200824T0200Z/
Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains-
739 PM MDT Sat Aug 22 2020

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT SUNDAY FOR
GUSTY WINDS AND LOW HUMIDITY FWZ 303...

...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR 
GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 303...

The National Weather Service in Cheyenne has issued a Red Flag
Warning, which is in effect from 11 AM to 8 PM MDT Sunday. The
Fire Weather Watch is no longer in effect. 

The National Weather Service in Cheyenne has issued a Fire 
Weather Watch, which is in effect from Sunday morning through 
Sunday evening.

* AFFECTED AREA...Fire weather zone 303.

* WIND...West to southwest winds 15 to 20 mph with gusts to 30 mph
  Sunday afternoon.
 
* HUMIDITY...8 to 13 percent Sunday afternoon.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

WYZ309-230245-
/O.EXP.KCYS.FW.W.0028.000000T0000Z-200823T0200Z/
South Laramie Range/Medicine Bow NF-
739 PM MDT Sat Aug 22 2020

...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR
GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 303 AND 309...

Gusty winds are easing this evening and humidity is slowly
recovering across the Laramie Range. The Red Flag Warning for this
evening will be allowed to expire on time at 8 PM.

$$
4 follow-up statements
435 
WWUS85 KCYS 230209
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
809 PM MDT Sat Aug 22 2020

...RED FLAG WARNING FOR GUSTY WINDS AND LOW HUMIDITY SUNDAY 11 AM
TO 8 PM FWZ 303...

WYZ303-231200-
/O.CON.KCYS.FW.W.0029.200823T1700Z-200824T0200Z/
Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains-
809 PM MDT Sat Aug 22 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT
SUNDAY FOR GUSTY WINDS AND LOW HUMIDITY FWZ 303...

The National Weather Service in Cheyenne has issued a Red Flag
Warning, which is in effect from 11 AM to 8 PM MDT Sunday. The
Fire Weather Watch is no longer in effect.

* AFFECTED AREA...Fire weather zone 303.

* WIND...West to southwest winds 15 to 20 mph with gusts to 30 
  mph Sunday afternoon. 

* HUMIDITY...8 to 13 percent Sunday afternoon.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
691 
WWUS85 KCYS 230803
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
203 AM MDT Sun Aug 23 2020

...RED FLAG WARNING REMAINS IN EFFECT FOR GUSTY WINDS AND LOW 
HUMIDITY SUNDAY FROM 11 AM TO 8 PM FOR FIRE WEATHER ZONE 303...

WYZ303-240200-
/O.CON.KCYS.FW.W.0029.200823T1700Z-200824T0200Z/
Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains-
203 AM MDT Sun Aug 23 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE 
WEATHER ZONE 303...

* AFFECTED AREA...Fire weather zone 303.

* WIND...West to southwest winds 15 to 25 mph with gusts to 30 
  mph Sunday afternoon.

* HUMIDITY...8 to 13 percent Sunday afternoon.

* HAINES...5 TO 6.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of 
gusty winds...low relative humidity...and warm temperatures can 
contribute to extreme fire behavior.

&&

$$
609 
WWUS85 KCYS 232009
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
209 PM MDT Sun Aug 23 2020

...RED FLAG WARNING REMAINS IN EFFECT FOR GUSTY WINDS AND LOW
HUMIDITY FROM 11 AM TO 8 PM FOR FIRE WEATHER ZONE 303...

...RED FLAG WARNING IS NOW IN EFFECT FOR FIRE WEATHER ZONE 309 FOR
GUSTY WINDS AND LOW HUMIDITY FROM 2PM TO 8PM THIS AFTERNOON AND
EVENING...

WYZ309-240200-
/O.EXA.KCYS.FW.W.0029.000000T0000Z-200824T0200Z/
South Laramie Range/Medicine Bow NF-
209 PM MDT Sun Aug 23 2020

...RED FLAG WARNING IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR
GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 309...

The National Weather Service in Cheyenne has issued a Red Flag
Warning, which is in effect until 8 PM MDT this evening. 

* AFFECTED AREA...Fire weather zone 309.

* WIND...South to southeast winds at 15 to 25 mph with gusts to 30
  mph.

* HUMIDITY...8 to 13 percent. 

* HAINES...5 TO 6.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
gusty winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

WYZ303-240200-
/O.CON.KCYS.FW.W.0029.000000T0000Z-200824T0200Z/
Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains-
209 PM MDT Sun Aug 23 2020

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 303...

* AFFECTED AREA...Fire weather zone 303.

* WIND...West to southwest winds 15 to 25 mph with gusts to 30 
  mph Sunday afternoon.

* HUMIDITY...8 to 13 percent.

* HAINES...5 TO 6.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
gusty winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
053 
WWUS85 KCYS 240153
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
753 PM MDT Sun Aug 23 2020

...RED FLAG WARNING FOR FIRE WEATHER ZONES 303 AND 309 WILL BE
ALLOWED TO EXPIRE AT 8 PM MDT...

WYZ309-240300-
/O.EXP.KCYS.FW.W.0029.000000T0000Z-200824T0200Z/
South Laramie Range/Medicine Bow NF-
753 PM MDT Sun Aug 23 2020

...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR GUSTY
WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 309...

Winds have calmed down early this evening as humidities continue
to recover and are expected to through the night. Therefore, the
Red Flag Warning has been allowed to expire.

$$

WYZ303-240300-
/O.EXP.KCYS.FW.W.0029.000000T0000Z-200824T0200Z/
Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains-
753 PM MDT Sun Aug 23 2020

...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR GUSTY
WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 303...

Humidities have begun recovering to near 20 percent while wind
gusts remain around 20 to 25 MPH at this hour. Humidities are
expected to continue to recover overnight and winds will continue
to calm down over the next few hours. Therefore, the Red Flag
Warning has been allowed to expire.

$$

MB

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Aug 22, 5:23 PM MDT, 2 hours 16 minutes earlier.

Area forecast discussion, Aug 22, 5:23 PM MDT, 2 hours 16 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
523 PM MDT Sat Aug 22 2020

.SHORT TERM...(This evening through Tuesday)
Issued at 200 PM MDT Sat Aug 22 2020

Forecast concerns deal with fire weather today through Monday.

Currently...Cold front approaching Wyoming from the west and
northwest this afternoon. Currently lays along a line from just
west of Glasgow to Bozeman to Twin Falls just west of the
stateline. Closer to home...area METARS and WYDOT webcams showing
elevated winds across southeast WYoming. getting wind gusts as
high as 30 mph over the Summit and around the Elk Mountain area
where we have a Red Flag Warning in effect. Vedauwoo had a wind
gust to 34 mph with humidity at 9 percent.

Have to watch the other fire weather zones as we are getting a few
gusts in these other zones. Latest guidance showing winds somewhat
easing though as we move through the afternoon.

Latest GFS guidance on winds Sunday showing a narrow ribbon of
25kt winds across Carbon County Sunday afternoon from 21 to 01Z.
Went ahead with a Fire Weather Watch for FWZ 303 Sunday.

Really hot for this time of year over the next few days as upper
high pressure remains in place. Looking at century mark
temperatures over the Panhandle both Sunday through Tuesday. By
Tuesday...GFS 700mb temperatures close to 20C over southeast
WYoming with 850mb temperatures over the Panhandle of 34C.

.LONG TERM...(Monday through Friday)
Issued at 315 AM MDT Sat Aug 22 2020

The upper ridge axis will flatten and weaken as a upper trough tracks
east from the Pacific Northwest across the international border during
the upcoming week. Hot temperatures will continue Monday and Tuesday,
followed by a gradual cooldown Wednesday through Friday. Chances for
afternoon and evening convection will likewise increase mid to late
week as subtropical moisture interacts with shortwaves aloft tracking
west to east across southeast WY and western NE. The overall severe
threat will be low with marginal low level shear and instability.
PWAT values at or below an inch will preclude significant rainfall.

&&

.AVIATION...(For the 00Z TAFS through 00Z Sunday evening)
Issued at 521 PM MDT Sat Aug 22 2020

VFR prevailing. Areas of smoke reducing visibilities from 3 to 6
miles. Wind gusts to 24 knots after 15Z Sunday.

&&

.FIRE WEATHER...
Issued at 200 PM MDT Sat Aug 22 2020

Red Flag Warning continues this afternoon for FWZ 303 and 309
where we have winds gusting to 30 mph and afternoon humidity down
near 10 percent. Hot and dry conditions continue for Sunday and
Monday with ridge of high pressure over the southern and central
Rockies. Unseasonably hot temperatures across much of southeast
Wyoming and Nebraska Panhandle with afternoon humidity falling to
less than 15 percent for all areas. Stronger winds could mix down
to the surface across northern Carbon County (FWZ 303) Sunday
where we have a Fire Weather Watch in effect Sunday afternoon. May
see a small reprieve in fire weather conditions after Wednesday
as a cold front moves through the area from the north and
temperatures cool.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...Red Flag Warning until 8 PM MDT this evening for WYZ303-309.

     Fire Weather Watch from Sunday morning through Sunday evening
     for WYZ303.

NE...None.
&&

SHORT TERM...GCC
LONG TERM...MAJ
AVIATION...RUBIN
FIRE WEATHER...GCC
Hazardous weather outlook, Aug 22, 4:01 AM MDT, 15 hours 38 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
401 AM MDT Sat Aug 22 2020

NEZ002-003-019>021-054-055-095-096-WYZ101>119-231015-
Dawes-Box Butte-Scotts Bluff County-Banner County-Morrill-
Kimball County-Cheyenne-North Sioux-South Sioux-
Converse County Lower Elevations-Niobrara County-
North Laramie Range-Ferris/Seminoe/Shirley Mountains-
Shirley Basin-Central Laramie Range and Southwest Platte County-
East Platte County-Goshen County-Central Carbon County-
North Snowy Range Foothills-Southwest Carbon County-
Sierra Madre Range-Upper North Platte River Basin-Snowy Range-
Laramie Valley-South Laramie Range-South Laramie Range Foothills-
Central Laramie County-East Laramie County-
401 AM MDT Sat Aug 22 2020

This hazardous weather outlook is for the western Nebraska
Panhandle...east central Wyoming...south central Wyoming and
southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

Smoke from California and Colorado wildfires will continue to
affect much of southeast Wyoming and the western Nebraska
Panhandle. Visibilities will be reduced to five miles at times
across south central and southeast Wyoming.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

Smoky conditions will continue Sunday.

Isolated afternoon and evening thunderstorms Monday and Tuesday
will become more scattered Wednesday through Friday. The threat
for severe weather is low.

.Spotter information statement...

Spotter activation will not be required.

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 23, 4:01 PM MDTSpecial Weather StatementCYSNiobrara44 min
Aug 23, 4:24 PM MDTSpecial Weather StatementCYSLaramie51 min

Nearby

Red Flag Warnings in Wyoming, 2020Every red flag warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.